Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 108, NWS Sioux Falls, SD

June 1, 2011Cherokee County, Plymouth County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 1, 2011, 7:19 PM CDT for Cherokee County, Plymouth County, Iowa. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 7:19 PM CDT (00:19 UTC)
Expired
Jun 1, 2011, 8:00 PM CDT
In force
41 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
58.0 mph

Counties Cherokee County, IA, Plymouth County, IA

The radar

The Sioux Falls radar (KFSD), 110 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 7:24 PM CDTHAIL 0.885 Nne Le Mars, IA
Jun 1, 7:30 PM CDTHAIL 14 W Remsen, IA
Jun 1, 7:37 PM CDTHAIL 1Wsw Remsen, IA
Jun 1, 7:42 PM CDTHAIL 11 Sw Remsen, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1245 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WUUS53 KFSD 020019
SVRFSD
IAC035-149-020100-
/O.NEW.KFSD.SV.W.0108.110602T0019Z-110602T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
719 PM CDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHEROKEE COUNTY IN NORTHWEST IOWA...
  NORTHEASTERN PLYMOUTH COUNTY IN NORTHWEST IOWA...

* UNTIL 800 PM CDT

* AT 720 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED 6 MILES EAST OF STRUBLE...OR 8 MILES
  SOUTH OF ORANGE CITY...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  REMSEN AROUND 725 PM CDT...
  MARCUS AROUND 740 PM CDT...
  CLEGHORN AROUND 750 PM CDT...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MERIDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4267 9564 4275 9629 4291 9620 4291 9586
      4291 9585 4291 9562
TIME...MOT...LOC 0020Z 272DEG 28KT 4289 9604
WIND...HAIL <58MPH 1.00IN

$$

LIEBL
4 follow-up statements
129 
WWUS53 KFSD 020026
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
726 PM CDT WED JUN 1 2011

IAC035-149-020100-
/O.CON.KFSD.SV.W.0108.000000T0000Z-110602T0100Z/
PLYMOUTH IA-CHEROKEE IA-
726 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHEROKEE AND NORTHEASTERN PLYMOUTH COUNTIES UNTIL 800 PM CDT...

AT 726 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR REMSEN...OR 7 MILES NORTHEAST OF LE MARS...
MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARCUS AROUND 740 PM CDT...
  CLEGHORN AROUND 750 PM CDT...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MERIDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4273 9613 4291 9609 4291 9562 4267 9564
TIME...MOT...LOC 0026Z 292DEG 31KT 4283 9600
WIND...HAIL <58MPH 1.00IN

$$

LIEBL
455 
WWUS53 KFSD 020037
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
737 PM CDT WED JUN 1 2011

IAC035-149-020100-
/O.CON.KFSD.SV.W.0108.000000T0000Z-110602T0100Z/
PLYMOUTH IA-CHEROKEE IA-
737 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHEROKEE AND NORTHEASTERN PLYMOUTH COUNTIES UNTIL 800 PM CDT...

AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS 
STORM WAS LOCATED AT REMSEN...OR 10 MILES EAST OF LE MARS...MOVING 
SOUTHEAST AT 35 MPH.

IN ADDITION...AT 730 PM CDT HAIL TO THE SIZE OF QUARTERS WAS 
REPORTED 4 MILES WEST OF REMSEN WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL MAINLY BE NEAR OVER RURAL AREAS...
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4272 9605 4283 9606 4291 9600 4291 9562
      4267 9564
TIME...MOT...LOC 0035Z 298DEG 29KT 4280 9593
WIND...HAIL <58MPH 1.00IN

$$

LIEBL
868 
WWUS53 KFSD 020045
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
745 PM CDT WED JUN 1 2011

IAC035-149-020100-
/O.CON.KFSD.SV.W.0108.000000T0000Z-110602T0100Z/
PLYMOUTH IA-CHEROKEE IA-
745 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHEROKEE AND NORTHEASTERN PLYMOUTH COUNTIES UNTIL 800 PM CDT...

AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR REMSEN...OR 13 MILES EAST OF LE MARS...MOVING
SOUTHEAST AT 25 MPH.

IN ADDITION...AT 742 PM CDT HAIL TO THE SIZE OF QUARTERS WAS 
REPORTED BY BROADCAST MEDIA 1 MILE SOUTHWEST OF REMSEN WITH THIS 
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4272 9605 4291 9588 4291 9562 4267 9564
TIME...MOT...LOC 0045Z 301DEG 22KT 4275 9591
WIND...HAIL <58MPH 1.00IN

$$

LIEBL
679 
WWUS53 KFSD 020058
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
758 PM CDT WED JUN 1 2011

IAC035-149-020108-
/O.EXP.KFSD.SV.W.0108.000000T0000Z-110602T0100Z/
PLYMOUTH IA-CHEROKEE IA-
758 PM CDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEROKEE AND
NORTHEASTERN PLYMOUTH COUNTIES WILL EXPIRE AT 800 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4272 9605 4291 9588 4291 9562 4267 9564
TIME...MOT...LOC 0058Z 301DEG 22KT 4271 9582

$$

LIEBL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:20 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 1, 4:20 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
420 PM CDT WED JUN 1 2011

.DISCUSSION...
SOLATED VERY LIGHT SHOWERS SHOULD DISSIPATE DURING THE LATE
AFTERNOON HOURS ACROSS SOUTHEASTERN SOUTH DAKOTA...LEAVING BEHIND
MOSTLY CLOUDY TO OVERCAST SKIES THROUGHOUT MUCH OF THE AREA.
TEMPERATURES WILL REMAIN NEARLY STEADY THROUGH THE EVENING HOURS
WITH HIGHER DEWPOINTS ADVECTING CONTINUOUSLY THROUGH THE REGION. FOR
TONIGHT...CURRENTLY NOT EXPECTING CONVECTIVE INITIATION TO OCCUR
UNTIL THE WARM FRONT GETS APPROXIMATELY HALFWAY THROUGH THE FORECAST
AREA...MOST LIKELY AFTER 06Z WHEN THE LOW LEVEL JET BEGINS TO
INCREASE. FOR NOW...HAVE CONCENTRATED THE HIGHEST POPS MAINLY SOUTH
AND EAST OF MITCHELL...AS IT SEEMS INITIATION WILL OCCUR IN FAR
SOUTHEAST SOUTH DAKOTA AND ANY NORTHWARD DEVELOPMENT WILL OCCUR
AFTER THE BOUNDARY HAS PROGRESSED FURTHER EAST. /LAFLIN

PRECIPITATION SHOULD BE FAIRLY WIDESPREAD EARLY IN THE DAY HEADING
EAST OF INTERSTATE 29 WHERE LOW TO MID LEVEL CONVERGENCE CONTINUES
EARLY IN THE DAY. MAIN STORY FOR THE DAY WILL BE THE WIND...WHICH
WILL INCREASE TO NEAR ADVISORY LEVELS AS THE PRECIPITATION/CLOUDS
MOVE OUT AND GET SOME MIXING TO 900-875 HPA. SOME FAIRLY STOUT
SURFACE BASED INSTABILITY DEVELOPS...BUT CAPPED ENVIRONMENT BEHIND
THE MORNING LOW LEVEL JET WITH MID LEVEL TEMPERATURES 12-15C
SPREADING ACROSS THE AREA.  THIS WILL ALLOW SOME STRONG WARMING AND
HUMIDITY BUILDUP DURING THE DAY WITH MID 80S EAST TO LOWER 90S WEST
THROUGH MISSOURI VALLEY.

CONVECTIVE DEVELOPMENT WILL HAVE TO BE OUTSIDE THE AREA ON THURSDAY
EVENING BACK THROUGH NORTH CENTRAL NEBRASKA ALONG THE DRY LINE AND
INTO CENTRAL SOUTH DAKOTA GIVEN THE STRONG CAP AND LOCATION OF
BOUNDARY TO THE WEST DURING THE EVENING. SHEAR/INSTABILITY
PARAMETERS WOULD FAVOR RISK OF A SEVERE STORM WITH HAIL/WIND
WANDERING INTO THE NORTHWEST AREAS FROM CHAMBERLAIN TO HURON DURING
THE MID TO LATE EVENING. UNFORTUNATELY FOR THE SAKE OF CONVECTION...
THE DYNAMICS WITH THE WAVE RIDING THE RIDGE DOES REALLY PEEL OFF TO
THE NORTH QUICKLY TOMORROW NIGHT...SO NOT ONLY THE PUSH TO THE
CONVECTION BUT THE FORCING WILL KEEP ACTIVITY FROM HEADING TOO FAR
EAST...WITH THE ONLY POSSIBLE EXCEPTION BEING ANY LINEAR STRUCTURES
WHICH MAY DRAPE THROUGH THE FAR NORTH...WHERE KEPT THE ONLY CHANCE
LEVEL POPS AT THIS TIME.

FOR FRIDAY...FRONTAL BOUNDARY WILL CONTINUE TO PUSH SLOWLY
EASTWARD...ABANDONED BY UPPER SUPPORT AND Q VECTORS FAVORING A
SLOWER PROGRESSION. BEHIND BOUNDARY...SOME VERY DRY AIR WITH MIXING
ACTUALLY TAKING DEWPOINTS TOWARD THE MID 30S TO LOWER 40S IN THE
WEST BASED ON MIXING. HARD TO CONVINCE TO GO THAT LOW...SO WENT
ABOUT 5-7F HIGHER...SUPPORTED BY THE MOIST GROUND AS WELL.

AS FRIDAY NIGHT GOES ON...BOUNDARY MAY SLOW A BIT WITH INTERACTION
OF STRONG RIGHT ENTRANCE REGION. STRONG DIV Q...STRONG GRADIENT IN
ELEVATED INSTABILITY...AND GOOD MID LEVEL CROSS FRONTAL FLOW SHOULD
ALLOW SHRA/TSRA TO DEVELOP...BUT WILL BE LIMITED ON NORTHERN EDGE BY
LOWER LEVEL DRY TRAJECTORY. INCREASED POPS TO HIGH CHANCE FOR THE
MOMENT...BUT DYNAMICS ARE MUCH MORE SUPPORTIVE OF CATEGORICAL IN THE
FAR S.  WAVE MOVES BY QUICKLY SATURDAY MORNING...SO KEPT SOME
BOOSTED POPS EARLY IN THE DAY...THEN ALLOWED A QUICK NORTH TO SOUTH
EROSION. DRIER AIR PUSHING IN ON W/NW FLOW SHOULD MAKE FOR A GOOD
MIXING BASED DAY...WITH MEAN OF SOLUTION RESIDING MAINLY IN THE MID
TO UPPER 70S.

DURING THE EXTENDED RANGE /SAT NIGHT THROUGH WEDNESDAY/ LARGE SCALE
CONSENSUS OF A FAIRLY RIDGY PATTERN THROUGH THE CENTRAL U.S...WITH
DIFFERENCES ARISING IN TIMING OF SYSTEMS MOVING THROUGH AND THE
AMPLITUDE OF THE RIDGE.  FOR THE TIME...SIDED CLOSELY TOWARD LARGE
SCALE PICTURE FROM HPC FAVORING ENSEMBLE MEAN IDEAS TOWARD THE MID
TO LATE RANGE.  SATURDAY NIGHT...BOUNDARY DRIVEN WELL SOUTHWARD BY
WAVE...WITH COOLER PUSH CENTERED OVER AREA MOVING SLOWLY EAST
THROUGH SUNDAY. BOUNDARY LOCATION...ESPECIALLY THE 925-850 HPA
BOUNDARY...IS REALLY CRITICAL TO THE LOCATION OF THE CONVECTIVE
CHANCES FOR THIS FORECAST...WITH OVERALL HEIGHTS AND TEMPERATURES
ALOFT REALLY NOT WARM ENOUGH TO LIMIT DEVELOPMENT.

RETURN FLOW LOOKS TO FINALLY STRENGTHEN ENOUGH WITH BOUNDARY LIFTING
NORTHWARD TO GET SOME DECENT LOWER TO MID LEVEL THETA-E ADVECTION
GOING ON SUNDAY NIGHT. ENOUGH ELEVATED INSTABILITY THAT MAY GET
ISOLATED SEVERE STORMS OVERNIGHT. THIS THUNDER THREAT MAY CONTINUE
INTO EARLY MONDAY IN THE NORTHEAST PARTS OF THE AREA BEFORE
WEAKENING/VEERING LOW LEVEL JET. SURFACE WARM FRONT WILL CONTINUE TO
LIFT NORTHWARD MONDAY AS NEXT WAVE MOVES OVER RIDGE. BOUNDARY MAY
NOT MAKE IT ALL THE WAY NORTHWARD THROUGH THE AREA...AND WILL
PROVIDE FOCUS AGAIN FOR DEVELOPMENT GENERALLY MONDAY NIGHT WITH
SLIGHTLY BETTER CHANCES NORTH OF THE BOUNDARY THAN SOUTH.
FOR THE TIME...LOOKS LIKE THE BEST THREAT FOR PRECIPITATION MAY COME
BY LATER TUESDAY INTO WEDNESDAY AS MEAN RIDGE POSITION SHIFTS EAST...
AND GET RENEWED PUSH OF WARM AIR ADVECTION WITH BOUNDARY LAYING OUT
THROUGH OR NEARBY THE AREA. TEMPERATURES STRONGLY PRECIPIATION
DEPENDENT...AND COULD BE VERY WARM APPROACHING 90 SOUTH OF THE
BOUNDARY. /CHAPMAN

&&

.AVIATION...
CEILINGS IN THE 8 TO 10 KFT RANGE WILL CONTINUE TO SHIFT EASTWARD
ACROSS THE AREA THROUGH THIS EVENING...WITH A FEW SCATTERED VERY
LIGHT SHOWERS POSSIBLE MAINLY IN THE KFSD AREA BEFORE 21Z. A WARM
FRONT WILL LIFT THROUGH THE REGION OVERNIGHT...WHICH MAY PROMOTE
SCATTERED THUNDERSTORM DEVELOPMENT AFTER 06Z IN THE KFSD AND KHON
AREA. CEILINGS WILL LOWER BUT SHOULD REMAIN IN THE VFR CATEGORY...
HOWEVER VISIBILITIES MAY BRIEFLY DROP TO MVFR DURING PERIODS OF
RAIN. /LAFLIN

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&
Hazardous weather outlook, Jun 1, 11:10 AM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1110 AM CDT WED JUN 01 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1110 AM CDT WED JUN 01 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DEVELOP ACROSS
NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON...AND MAY SPREAD
NORTHEASTWARD INTO SOUTH CENTRAL SOUTH DAKOTA BY THIS EVENING.
STORMS WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT...MAINLY EAST
OF THE JAMES RIVER VALLEY. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

FLOODING...
RECORD HIGH RELEASES ARE EXPECTED FROM THE MISSOURI RIVER
RESERVOIRS INTO MID SUMMER. HIGH WATER LEVELS WILL MAINLY IMPACT
CAMPING AND BOATING ACTIVITIES ALONG THE RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NON SEVERE SHOWERS AND THUNDERSTORMS WILL BE ONGOING MAINLY EAST
OF INTERSTATE 29 ON THURSDAY MORNING. A COLD FRONT FUEL A SECOND
ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE REGION
THURSDAY NIGHT INTO EARLY FRIDAY MORNING. SOME SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH LARGE EXPECTED TO BE THE MAIN
THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 1, 6:16 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
616 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             5 SSW CANTON            43.23N 96.61W
06/01/2011  M1.25 INCH       LINCOLN            SD   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZED HAIL COVERING THE GROUND

&&

KWEISSER
Local storm report, Jun 1, 6:21 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
621 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             INWOOD                  43.29N 96.44W
06/01/2011  E1.00 INCH       LYON               IA   LAW ENFORCEMENT

&&

KWEISSER
Local storm report, Jun 1, 6:25 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
625 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             2 SSE ALVORD            43.31N 96.29W
06/01/2011  M1.75 INCH       LYON               IA   TRAINED SPOTTER

            LASTED ABOUT 5 MINUTES

&&

KWEISSER
Local storm report, Jun 1, 6:41 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
641 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             5 S ROCK RAPIDS         43.35N 96.17W
06/01/2011  M1.00 INCH       LYON               IA   PUBLIC

            DIME TO QUARTER SIZED HAIL COVERING THE GROUND

&&

KWEISSER

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:29 PM CDTSevere Thunderstorm WarningFSDBuena Vista46 min
Jun 1, 10:05 PM CDTSevere Thunderstorm WarningFSDWoodbury26 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.